MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS® W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS® W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3034
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation, however, it is not yet received.Additional contact - distributor.(b)(6).Taiwan.
 
Event or Problem Description
The event involved a 5" (13 cm) bag spike adapter w/spiros w/red cap, vented cap where the customer reported after infusing the 5fu chemotherapy, they found a blue scrap in the drip chamber.There was no bleedback, no biohazard, and the device was not reprocessed/ resterilized.There was patient involvement, but there was no delay in therapy and harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
Additional information: d9 - date returned to mfg 24jan2025.Investigation summary received one (1) used ch3034 bag spike adapter w/spiros connected to one (1) used list #unknown clave bag spike and one (1) used list #unknown, plum set for inspection.A piece of blue plastic was observed in the drip chamber.The fluid from the set was flushed and collected in a vacuum filtration system.The blue plastic particle was not able to flush through the plum set.The plum set was cut open and the particle was retrieved.A piece was found to be missing on the blue strap of the spiros.The area would not have made contact with the ch-14 during connection.It is unknown how the particulate entered the fluid path.The reported complaint can be confirmed.The probable cause of the particle is due to a loose piece on the spiros.It is unknown how the particle became loose from the spiros and entered the fluid path.A device history record lot # review could not be conducted because no lot number(s) was/were identified.

Brand Name
5" (13 CM) BAG SPIKE ADAPTER W/SPIROS® W/RED CAP, VENTED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21356669
Report Number9617594-2025-00257
Device Sequence Number12726281
Product Code ONB
UDI-Device Identifier00840619024116
UDI-Public00840619024116
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3034
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5-FU CHEMOTHERAPY, MFR UNK
Patient SexUnknown